Alert archive / Tennessee / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 35, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 12, 2020, 6:53 PM CST for Coffee County, Grundy County, Warren County, Tennessee. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 12, 2020, 6:53 PM CST (00:53 UTC)
- Expired
- Feb 12, 2020, 7:30 PM CST
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Coffee County, TN, Grundy County, TN, Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 75 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 12, 6:57 PM CST | TSTM WND DMG | 7 S Viola, TN | TREES DOWN REPORTED NEAR THE SKYMONT SCOUT RESERVATION. ALSO SEVERAL REPORTS OF POWER OUTAGES IN THE COUNTY. |
| Feb 12, 6:57 PM CST | TSTM WND DMG | 7 S Viola, TN | TREES DOWN REPORTED NERA HTE SKYMONT SCOUT RESERVATION. ALSO SEVERAL REPORTS OF POWER OUTAGES IN THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.9 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 99 kt
- 0-1 km storm-relative helicity
- 775 m²/s²
- 0-3 km storm-relative helicity
- 947 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
971
WUUS54 KOHX 130053
SVROHX
TNC031-061-177-130130-
/O.NEW.KOHX.SV.W.0035.200213T0053Z-200213T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
653 PM CST Wed Feb 12 2020
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southern Warren County in Middle Tennessee...
Southeastern Coffee County in Middle Tennessee...
Northern Grundy County in Middle Tennessee...
* Until 730 PM CST.
* At 653 PM CST, a severe thunderstorm was located 8 miles east of
Manchester, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Altamont, Beersheba Springs, Viola and Hillsboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3554 8603 3570 8560 3561 8559 3553 8556
3553 8561 3549 8554 3547 8554 3537 8596
TIME...MOT...LOC 0053Z 252DEG 43KT 3548 8594
HAIL...<.75IN
WIND...60MPH
$$
102 follow-up statements
191
WWUS54 KOHX 130106
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
706 PM CST Wed Feb 12 2020
TNC031-130116-
/O.CAN.KOHX.SV.W.0035.000000T0000Z-200213T0130Z/
Coffee TN-
706 PM CST Wed Feb 12 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COFFEE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3570 8560 3561 8559 3553 8556 3553 8561
3549 8554 3547 8554 3540 8584 3561 8585
TIME...MOT...LOC 0106Z 252DEG 43KT 3553 8576
$$
TNC061-177-130130-
/O.CON.KOHX.SV.W.0035.000000T0000Z-200213T0130Z/
Warren TN-Grundy TN-
706 PM CST Wed Feb 12 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CST
FOR SOUTHEASTERN WARREN AND NORTHERN GRUNDY COUNTIES...
At 706 PM CST, a severe thunderstorm was located 11 miles south of
McMinnville, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Altamont and Beersheba Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3570 8560 3561 8559 3553 8556 3553 8561
3549 8554 3547 8554 3540 8584 3561 8585
TIME...MOT...LOC 0106Z 252DEG 43KT 3553 8576
HAIL...<.75IN
WIND...60MPH
$$
10413
WWUS54 KOHX 130126
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
726 PM CST Wed Feb 12 2020
TNC061-177-130135-
/O.EXP.KOHX.SV.W.0035.000000T0000Z-200213T0130Z/
Warren TN-Grundy TN-
726 PM CST Wed Feb 12 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WARREN AND
NORTHERN GRUNDY COUNTIES WILL EXPIRE AT 730 PM CST...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
Remember, a Severe Thunderstorm Warning still remains in effect for
southern Grundy County.
LAT...LON 3570 8560 3561 8559 3553 8556 3553 8561
3549 8554 3547 8554 3540 8584 3561 8585
TIME...MOT...LOC 0125Z 252DEG 43KT 3560 8549
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 12, 5:27 PM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Feb 12, 5:27 PM CST, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Nashville TN 527 PM CST Wed Feb 12 2020 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... The severe weather threat for this afternoon and evening still exists, but with surface temperatures still in the 40s for most areas low level instability is lacking which is a big hurdle to overcome. The southern portions of the mid-state still have the best chance as the slightly warmer air across northern Alabama where mid-upper 50s temperatures with low-mid 50s dewpoints are noted might creep in through the evening hours. VIS satellite imagery indicates cloud cover is thinner from central Mississippi through central Alabama, so mixing there has been better. NAM/GFS forecast soundings for today depicted a strong inversion that only gives way when the line of storms moves through this evening, so a lack of building low level instability and marginal shear will not be enough for a significant severe weather event. The concern for flash flooding this evening still exists as rainfall rates of 2 inches per hour will be likely, and with saturated grounds runoff will be significant so smaller creeks and streams will rise quickly. Current radar trends over western Tennessee show mostly 40-50dBZ, but the precipitation band is narrow and progressive so rainfall amounts around an inch to possibly 2 inches can be expected, with amounts in excess of 2 inches less likely. After the front pushes through tonight some lingering light rain shower activity, mostly cloudy skies, and stiff northwest winds ushering in cold air will make for an unpleasant winter day on Thursday. The cold air advection continues into Friday, where highs will struggle to break 40 degrees, and lows Friday morning and Saturday morning could bottom out in the upper teens. A return flow gradually develops and light rainfall could return as early as Sunday, but more likely on Monday and Tuesday as isentropic ascent and moisture increase. Next week does have some uncertainty with just how much rain is possible, but the trend with both the ECMWF and GFS has been for lesser amounts of rainfall which will help our overall flood risk to continue to decrease through the week. Both models show a front pushing through at some point, and the other trend to watch is how soon the cold air advection arrives and when the moisture leaves. It is possible some of the precipitation may be in a non-liquid form, so for those wishing for more winter be sure to watch this trend. && .AVIATION... 00Z TAF DISCUSSION. IFR to MVFR conditions across Middle TN terminals as we deal with the latest system to move through the region. Some LIFR cigs are likely before sunrise Thursday, but should improve back to MVFR by late morning. Winds will be gusty (30-35 kts) on this line of showers moving through at issuance, but should back down to gusts of 20-25 overnight. && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late tonight for Cumberland-Fentress- Grundy-Overton-Pickett-Putnam-Van Buren-Warren-White. Flash Flood Watch through late tonight for Bedford-Cannon- Cheatham-Clay-Coffee-Davidson-De Kalb-Dickson-Giles-Hickman- Houston-Humphreys-Jackson-Lawrence-Lewis-Macon-Marshall-Maury- Montgomery-Perry-Robertson-Rutherford-Smith-Stewart-Sumner- Trousdale-Wayne-Williamson-Wilson. && DISCUSSION......05 AVIATION........Unger
Hazardous weather outlook, Feb 12, 5:16 AM CST, 13 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 516 AM CST Wed Feb 12 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-131245- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 516 AM CST Wed Feb 12 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Showers and thunderstorms will be on the increase today. By late this afternoon and evening, strong to severe thunderstorms will be possible, mainly across southern middle Tennessee and the Plateau. Damaging winds and an isolated tornado or two will be possible. Additionally, given the already wet conditions, flash flooding and the flooding of rivers and streams will be an ongoing possibility as well. Keep in mind, A Flash Flood Watch has been issued for the mid state during this time period. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed on Wednesday afternoon and into Thursday morning for potential flooding and for strong to severe thunderstorms Wednesday afternoon and evening. 21
In the hours before
Local storm report, Feb 12, 5:43 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
543 PM CST WED FEB 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND DMG 7 W MINOR HILL 35.04N 87.30W
02/12/2020 LAWRENCE TN EMERGENCY MNGR
REPORT OF A POWERLINE BLOWN ONTO A HOUSE NEAR FIVE
POINTS. DAMAGE REPORTED TO THE HOUSE.
&&
EVENT NUMBER OHX2000124
FBORDENLocal storm report, Feb 12, 5:47 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
547 PM CST WED FEB 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND DMG 7 ESE LORETTO 35.03N 87.34W
02/12/2020 LAWRENCE TN EMERGENCY MNGR
REPORT OF A ROOF OFF OF A BARN NEAR SECOND CREEK ROAD
AND JOE WILLIAMS ROAD. ALSO LAWRENCEBURG UTILITES
REPORTING 103 CUSTOMERS WITHOUT POWER.
&&
EVENT NUMBER OHX2000125
FBORDENLocal storm report, Feb 12, 6:16 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
616 PM CST WED FEB 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM TSTM WND DMG 4 ESE PULASKI 35.17N 86.97W
02/12/2020 GILES TN EMERGENCY MNGR
TREES DOWN REPORTED ON STOVAL ROAD.
&&
EVENT NUMBER OHX2000126
FBORDENSpecial weather statement, Feb 12, 6:16 PM CST, 37 minutes before
Special Weather Statement
National Weather Service Nashville TN
616 PM CST Wed Feb 12 2020
TNZ028-030-032-062>065-075-077-078-130100-
Putnam TN-Cannon TN-Rutherford TN-Wilson TN-Bedford TN-Coffee TN-
De Kalb TN-Warren TN-Smith TN-White TN-
616 PM CST Wed Feb 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH...DE KALB...
SOUTHEASTERN RUTHERFORD...WARREN...NORTHERN COFFEE...SOUTHEASTERN
WILSON...NORTHEASTERN BEDFORD...WESTERN WHITE...PUTNAM AND CANNON
COUNTIES UNTIL 700 PM CST...
At 615 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Gordonsville to 6 miles northeast of
Shelbyville. Movement was east at 60 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Cookeville, McMinnville, Sparta, Smithville, Woodbury, Algood,
Baxter, Gordonsville, Hickman, Alexandria, Morrison, Doyle, Bell
Buckle, Dowelltown, Liberty, Auburntown, Centertown, Hamptons
Crossroads, Rock Island State Park and Beechgrove.
This includes the following highways...
Interstate 40 between mile markers 255 and 296.
Interstate 24 between mile markers 87 and 101.
LAT...LON 3622 8533 3620 8533 3620 8531 3580 8556
3580 8560 3578 8561 3577 8560 3576 8561
3575 8559 3560 8569 3555 8649 3622 8598
3622 8564 3621 8563 3623 8560 3623 8538
TIME...MOT...LOC 0015Z 259DEG 51KT 3622 8594 3558 8640
SchaperLocal storm report, Feb 12, 6:29 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
629 PM CST WED FEB 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM TSTM WND DMG 2 NW MURFREESBORO 35.88N 86.43W
02/12/2020 RUTHERFORD TN LAW ENFORCEMENT
POLICE REPORTED TREES DOWN,SOME BLOCKING THE BARFIELD
ROAD.
&&
EVENT NUMBER OHX2000127
FBORDENLocal storm report, Feb 12, 6:39 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
639 PM CST WED FEB 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 6 WSW CHAPEL HILL 35.59N 86.79W
02/12/2020 MARSHALL TN EMERGENCY MNGR
REPORTS OF A FEW TREES DOWN ACROSS MARSHALL COUNTY.
&&
EVENT NUMBER OHX2000128
FBORDENThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 6:16 PM CST | Special Weather Statement | OHX | Cannon, DeKalb, Putnam, Warren | 44 min |
| Feb 12, 6:25 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 35 min |
| Feb 12, 6:57 PM CST | Special Weather Statement | OHX | Van Buren, Warren, White | 48 min |
| Feb 12, 7:03 PM CST | Special Weather Statement | OHX | Fentress, Pickett | 42 min |
| Feb 12, 7:11 PM CST | Areal Flood Advisory | OHX | Hickman, Lewis, Perry, Wayne | 3 hr |
| Feb 12, 7:15 PM CST | Severe Thunderstorm Warning | OHX | Grundy, Van Buren, Warren | 23 min |
| Feb 12, 7:23 PM CST | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam, Van Buren, White | 37 min |
| Feb 12, 7:30 PM CST | Areal Flood Advisory | OHX | Putnam | 3 hr |
| Feb 12, 9:52 PM CST | Areal Flood Advisory | OHX | Cumberland | 3 hr |
| Feb 12, 11:22 PM CST | River Flood Advisory | OHX | Maury | 12 hr |
| Feb 12, 11:46 PM CST | Areal Flood Advisory | OHX | Giles, Lawrence, Lewis, Marshall, Maury, Wayne | 3 hr |
| Feb 13, 2:01 AM CST | River Flood Advisory | OHX | Davidson | 3 hr |
| Feb 13, 2:04 AM CST | River Flood Advisory | OHX | Lawrence | 12 hr |
| Feb 13, 2:06 AM CST | River Flood Advisory | OHX | Hickman | 7 hr |
| Feb 13, 3:58 AM CST | River Flood Advisory | OHX | Davidson, Williamson | 29 hr |
| Feb 13, 8:15 AM CST | River Flood Warning | OHX | Maury | 27 hr |
| Feb 13, 8:15 AM CST | River Flood Warning | OHX | Humphreys | 3 days |
| Feb 13, 10:59 AM CST | River Flood Advisory | OHX | Perry, Wayne | 15 hr |
| Feb 13, 3:28 PM CST | River Flood Advisory | OHX | Williamson | 36 hr |
| Feb 13, 3:28 PM CST | River Flood Advisory | OHX | Williamson | 36 hr |
| Feb 13, 5:18 PM CST | River Flood Advisory | OHX | Lawrence | 5 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.